MAUDE Adverse Event Report: ARTHREX, INC. DRILL, 2.75MM, .066 CANNULATION; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. DRILL, 2.75MM, .066 CANNULATION; MANUAL INSTR, GENERAL SURGICAL
Model Number DRILL, 2.75MM, .066 CANNULATION
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
On 10-jan-2026, it was reported by an arthrex employee via (b)(4) that (qty.2) of an ar-7000-14 drill bit broke.It was removed and the surgeon used a new drill bit, but it broke again and was removed.The fragments remained inside the patient.This was discovered during the case.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed based on photographic evidence showing a fractured ar-7000-14 drill (2.75 mm, 0.066" cannulation), batch 022327.Additionally, an x-ray demonstrates retained drill fragments lodged within the patient.Based on the information provided ¿ which may include the returned device (if available), photographs, the event description, and any additional field input ¿ arthrex has determined the most likely cause of the reported issue involving two ar-7000-14 drill bits fracturing during use.The most likely cause is attributed to use-related factors, including misaligned insertion, prying or leveraging the drill, and excessive mechanical stress applied during drilling.These conditions can subject the drill bit to unintended side-loading or torque beyond its mechanical limits, leading to fracture.Per dfu-0023-eo, revision 4 ¿ section i.Caution2.¿to avoid damaging the instruments, do not impact or subject to blunt force any instruments that are designed to be turned or screwed in.¿ 3.¿do not use arthrex instruments for any purpose other than their intended use.Manipulating soft tissue or bone with an instrument not intended for that use may result in damage to the instrument.¿ these dfu cautions support that improper force application, misalignment, or off-axis loading during drilling can contribute to instrument damage and fracture.

Brand Name
DRILL, 2.75MM, .066 CANNULATION
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24208160
Report Number1220246-2026-00337
Device Sequence Number15838830
Product Code MDM
UDI-Device Identifier00888867040908
UDI-Public(01)00888867040908(11)230714(10)022327
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL, 2.75MM, .066 CANNULATION
Device Catalogue NumberAR-7000-14
Device Lot Number022327
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Initial Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown